Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 58, NWS Mobile, AL

April 21, 2006Greene County, Mississippi; Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 1:05 PM CDT for Greene County, Mississippi; Washington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 1:05 PM CDT (18:05 UTC)
Expired
Apr 21, 2006, 1:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Washington County, AL, Greene County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 211806
SVRMOB
ALC129-MSC041-211845-
/O.NEW.KMOB.SV.W.0058.060421T1805Z-060421T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
105 PM CDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WASHINGTON COUNTY IN SOUTHWEST ALABAMA
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 145 PM CDT

* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF FRUITDALE...OR ABOUT 10 MILES NORTH OF LEAKESVILLE...AND
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRUITDALE BY 110 PM CDT
  YELLOW PINE BY 120 PM CDT
  CHATOM BY 140 PM CDT
  YARBO AND LOPER BY 145 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3160 8808 3156 8802 3125 8851 3133 8862
      3143 8856 3143 8847 3144 8845 3160 8845
      3169 8839 3169 8813

$$
2 follow-up statements
000 
WWUS54 KMOB 211823
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
121 PM CDT FRI APR 21 2006

ALC129-MSC041-211845-
/O.CON.KMOB.SV.W.0058.000000T0000Z-060421T1845Z/
WASHINGTON AL-GREENE MS-
121 PM CDT FRI APR 21 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR
GREENE AND NORTHERN WASHINGTON COUNTIES...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR YELLOW PINE...OR ABOUT 12 MILES WEST OF CHATOM...MOVING 
NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING 
BETWEEN NEELY AND JONATHAN IN CENTRAL GREEN COUNTY AND WAS MOVING 
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHATOM BY 140 PM CDT
  YARBO...LOPER...JORDON AND 7 MILES SOUTH OF MILLRY BY 145 PM CDT

LAT...LON 3160 8808 3156 8802 3105 8870 3115 8881
      3143 8856 3143 8847 3144 8845 3160 8845
      3169 8839 3169 8813

$$
000 
WWUS54 KMOB 211838
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT FRI APR 21 2006

MSC041-211848-
/O.CAN.KMOB.SV.W.0058.000000T0000Z-060421T1845Z/
GREENE MS-
138 PM CDT FRI APR 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT 
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3160 8808 3155 8800 3139 8828 3146 8838
      3152 8836 3160 8828 3169 8813

$$

ALC129-211845-
/O.CON.KMOB.SV.W.0058.000000T0000Z-060421T1845Z/
WASHINGTON AL-
138 PM CDT FRI APR 21 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR
NORTHERN WASHINGTON COUNTY...

AT 136 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR CHATOM...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JORDON AND YARBO BY 145 PM CDT

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT 
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3160 8808 3155 8800 3139 8828 3146 8838
      3152 8836 3160 8828 3169 8813

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:35 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 21, 11:35 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1135 AM CDT FRI APR 21 2006

.UPDATE...CURRENTLY WATCHING STRONG TO SEVERE MCS MOVE EASTWARD
ACROSS CENTRAL LOUISIANA. MORNING KLIX SOUNDING INDICATED A CAP NEAR
800 MB THAT IS SUPPRESSING CONVECTIVE DEVELOPMENT ACROSS OUR AREA AT
THE PRESENT TIME. HOWEVER...LAST FEW IMAGES FROM THE KLIX WSR-88D
INDICATED ISOLATED  THUNDERSTORMS BEGINNING TO DEVELOP AHEAD OF THE
LINE ACROSS CENTRAL MS AND EAST LA. VISIBLE SATELLITE INDICATES
ENHANCED CU DEVELOPMENT IN THE CLOUD STREETS ACROSS OUR SOUTHEAST
MISSISSIPPI ZONES AND THIS IS LIKELY WHERE WE WILL SEE ISOLATED
DEVELOPMENT DURING THE NEXT FEW HOURS. THE ISOLATED STORMS AHEAD OF
THE LINE WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
STEEP MID LEVEL LAPSE RATES AND LARGE CAPE VALUES IN THE HAIL GROWTH
REGION WILL ENHANCE HAIL GROWTH ALSO. THE MAIN LINE THIS EVENING
WILL HAVE AN ENHANCED DAMAGING WIND THREAT IN BOWS AND LEWPS AS WELL.
LAPS CAPES AND SPC MESO PAGE ANALYSIS INDICATING CURRENT SBCAPES
RUNNING AROUND 1500 J/KG ACROSS MUCH OF THE AREA...W/ VALUES NEAR
2000 J/KG COMING ONSHORE IN SOUTH MISSISSIPPI. THESE VALUES WILL
CONTINUE TO INCREASE ESPECIALLY ACROSS CENTRAL AND EASTERN SECTIONS
WHERE SKIES WILL REMAIN PARTLY CLOUDY FOR A LONGER PERIOD OF TIME.
SPEAKING OF CLOUDS...INSTABILITY VALUES MAY BE TEMPERED SOMEWHAT BY
THE EXTENSIVE CIRRUS BLOWOFF AHEAD OF THE MCS. TIMING FOR THE MAIN
LINE STILL LOOKS TO BE AFTER ABOUT 6 PM THIS EVENING THEN MOVING
EASTWARD THROUGH THE LATE EVENING AND OVERNIGHT. SVR WW #232 IN
EFFECT UNTIL 4 PM JUST TO THE WEST OF OUR CWA AND WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH FURTHER EAST THIS AFTERNOON.

UPDATED ZONES ALREADY SENT W/ SLIGHT UPWARD ADJUSTMENT TO POPS
ACROSS WESTERN ZONES ALONG W/ ADJUSTMENT TO CLOUD COVER AND TO ADD
SEVERE WORDING. WILL MONITOR TEMPS AS THEY ARE RUNNING SLIGHTLY AHEAD OF
HOURLY GRIDS...HOWEVER INCREASING CLOUDS WILL LIKELY BRING THEM IN
LINE DURING THE AFTERNOON...SO WILL MAKE NO ADJUSTMENTS AT THIS
POINT.

NOTE...THE KMOB WSR-88D HAS BEEN RETURNED TO SERVICE.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

13/JC
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI APR 21 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY THROUGH TONIGHT.

AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH
TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER
LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE
COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE.

THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE
FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS
HIGH PRESSURE AGAIN DOMINATES THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS
WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY
CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR
RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES
OVER THE AREA.

THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:29 PM CDTSevere Thunderstorm WarningMOBWayne46 min
Apr 21, 3:36 PM CDTSevere Thunderstorm WarningMOBGeorge39 min
Apr 21, 1:42 PM CDTSevere Thunderstorm WarningMOBClarke, Washington33 min
Apr 21, 6:30 PM CDTSevere Thunderstorm WarningMOBBaldwin45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.